Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 3, NWS Jackson, MS

January 21, 2010Copiah County, Mississippi

NWS Jackson, MS issued this tornado warning at Jan 21, 2010, 12:40 AM CST for Copiah County, Mississippi. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2010, 12:40 AM CST (06:40 UTC)
Expired
Jan 21, 2010, 1:17 AM CST
In force
37 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Copiah County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 12:50 AM CSTTSTM WND DMGHazlehurst, MSTREES DOWN ON JAMES RD. POWER IS OUT IN THE TOWN OF HAZELHURST...POSSIBLE TORNADO.
Jan 21, 12:50 AM CSTTORNADO 22 Se Hazlehurst, MSA NWS STORM SURVEY HAS DETERMINED A EF2 TORNADO TRAVELED WITH A LENGTH OF 3.9 MILES AND A MAX WIDTH OF 500 YARDS IN CENTRAL AND EASTERN PORTIONS OF COPIAH COUNTY. MAX WINDS ESTIMATED AT 115MPH. THE TORNADO STARTED 2.5 MILES SOUTHEAST OF HAZLEHURST AND DISSIPAT
Jan 21, 12:52 AM CSTTSTM WND DMG2 Se Hazlehurst, MSTREES DOWN ON MONTICELLO RD. AND HIGHWAY 472. STRUCTURAL DAMAGE OF BARNS REPORTED BY EM...POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 20, 9:36 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1838 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WFUS54 KJAN 210640
TORJAN
MSC029-210730-
/O.NEW.KJAN.TO.W.0003.100121T0640Z-100121T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1240 AM CST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF HAZLEHURST...

* UNTIL 130 AM CST

* AT 1240 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GLANCY
  MOVING EAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  MARTINSVILLE AND HAZLEHURST BY 1250 AM CST...
  ROCKPORT AND HOPEWELL BY 115 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3183 9055 3199 9021 3195 9019 3194 9016
      3191 9016 3189 9013 3185 9013 3185 9015
      3183 9013 3180 9014 3179 9012 3177 9012
      3170 9053
TIME...MOT...LOC 0640Z 253DEG 29KT 3177 9048

$$

CME
4 follow-up statements
804 
WWUS54 KJAN 210649
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1249 AM CST THU JAN 21 2010

MSC029-210730-
/O.CON.KJAN.TO.W.0003.000000T0000Z-100121T0730Z/
COPIAH MS-
1249 AM CST THU JAN 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR EAST
CENTRAL COPIAH COUNTY...

AT 1250 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MARTINSVILLE MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  ROCKPORT BY 110 AM CST...
  GEORGETOWN AND HOPEWELL BY 115 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3188 9044 3199 9021 3195 9019 3194 9016
      3185 9013 3185 9015 3183 9013 3181 9014
      3179 9012 3177 9012 3175 9040
TIME...MOT...LOC 0650Z 244DEG 30KT 3182 9039

$$

CME
731 
WWUS54 KJAN 210700
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
100 AM CST THU JAN 21 2010

MSC029-210730-
/O.CON.KJAN.TO.W.0003.000000T0000Z-100121T0730Z/
COPIAH MS-
100 AM CST THU JAN 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR EAST
CENTRAL COPIAH COUNTY...

AT 101 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 8 MILES SOUTHWEST OF HOPEWELL MOVING NORTHEAST AT
30 MPH.

THE TORNADO WILL BE NEAR...
  HOPEWELL AND GEORGETOWN BY 115 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3191 9037 3199 9021 3195 9019 3194 9016
      3191 9016 3190 9015 3186 9014 3185 9015
      3183 9013 3177 9035
TIME...MOT...LOC 0701Z 236DEG 26KT 3187 9031

$$

CME
446 
WWUS54 KJAN 210710
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
110 AM CST THU JAN 21 2010

MSC029-210730-
/O.CON.KJAN.TO.W.0003.000000T0000Z-100121T0730Z/
COPIAH MS-
110 AM CST THU JAN 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR EAST
CENTRAL COPIAH COUNTY...

AT 110 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR HOPEWELL MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  HOPEWELL BY 115 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3192 9028 3199 9021 3195 9019 3194 9016
      3190 9015 3190 9016 3184 9023
TIME...MOT...LOC 0710Z 231DEG 27KT 3190 9022

$$

CME
980 
WWUS54 KJAN 210717
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
117 AM CST THU JAN 21 2010

MSC029-210727-
/O.CAN.KJAN.TO.W.0003.000000T0000Z-100121T0730Z/
COPIAH MS-
117 AM CST THU JAN 21 2010

...THE TORNADO WARNING FOR EAST CENTRAL COPIAH COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3192 9028 3199 9021 3195 9019 3194 9016
      3190 9015 3190 9016 3184 9023
TIME...MOT...LOC 0717Z 231DEG 27KT 3193 9017

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 20, 10:00 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jan 20, 10:00 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1000 PM CST WED JAN 20 2010

...SEVERE STORMS AND FLASH FLOOD RISKS CONTINUE TONIGHT...

.UPDATE...A QUICK UPDATE WAS MADE TO TWEAK TEMPERATURES THAT WERE
RUNNING A LITTLE TOO COOL IN THE NORTHEAST BUT THE FORECAST REMAINS
ON TRACK WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH
FLOODING CONTINUING. FORECAST WAS ALSO UPDATED FOR THE LATEST
TORNADO WATCH.  WATER VAPOR IMAGERY/RUC ANALYSIS HAS THE UPPER LEVEL
LOW OVER THE TEXAS PANHANDLE WITH THE DRY PUNCH MOVING EAST OVER THE
RED RIVER VALLEY. THIS IMPULSE WAS HELPING DEEPEN THE SURFACE LOW
THAT WAS ANALYZED OVER SOUTHERN OKLAHOMA. MODELS STILL AGREE THAT
THE SURFACE AND UPPER LEVEL LOWS WILL TRACK EAST NORTHEAST TONIGHT
AND BRING ANOTHER ROUND OF STORMS TO OUR AREA. LARGE HAIL...DAMAGING
WINDS...TORNADOES AND HEAVY RAINFALL WILL BE POSSIBLE OVER OUR CWA
TONIGHT. DRIER AIR WILL MOVE INTO OUR SOUTHWEST ZONES AFTER MIDNIGHT
AND BEGIN TO DECREASE THE ACTIVITY. /22/

&&

.AVIATION...ALTHOUGH THERE WAS ONLY ISOLATED SHOWER AND THUNDERSTORM
ACTIVITY ACROSS MUCH OF EASTERN MISSISSIPPI AT MID EVENING...
THUNDERSTORM COVERAGE WILL INCREASE FROM THE WEST THROUGH 07Z BEFORE
STARTING TO DECREASE FORM THE WEST. CEILINGS WILL BE REDUCED AND
VISIBILITY LIKELY AS WELL IN HEAVIER DOWNPOURS WITH WIDESPREAD IFR TO
LOCAL LIFR CATEGORIES EXPECTED. MANY OF THE STORMS WILL HAVE GUSTY
WINDS...HAIL AND HEAVY DOWNPOURS WITH THEM TONIGHT. A FEW TORNADOES
WILL ALSO BE POSSIBLE. OVERALL...NOT A GOOD NIGHT TIME FOR FLYING.
CONDITIONS SHOULD IMPROVE TO VFR ON THURSDAY AS DRIER AIR MOVES INTO
THE REGION WITH VFR PREVAILING THROUGH THURSDAY EVENING. /22/

&&

.PREV DISCUSSION... /ISSUED 412 PM CST WED JAN 20 2010/

..SEVERE STORMS AND FLASH FLOOD RISKS STARTING TO MATERIALIZE FOR
FOR THE OVERNIGHT...

DISCUSSION...REFER TO LATEST SPC WW. A VERY DISTINCT AND NEGATIVELY
TILTED MID LEVEL SHORTWAVE ROTATING EWD INTO CENTRAL TX AND HELPING
TO ADD UVV TO THE MIX OF ADEQUATE INSTABILITY(8C 7-500MB LAPSE
RATES) AND SHEAR GETTING ALIGNED ACROSS THE LOWER MS VALLEY. OUR
POWERFUL 160KT 200MB JET CORE NOSING THROUGH SRN TX TOWARD THE GULF
COAST AND WILL ONLY SERVE TO INCREASE DIFFLUENCE ALOFT IN THE LEFT
EXIT REGION. AS A RESULT... EXPECT A RAPID INCREASE IN SHRA/TSRA
COVERAGE THROUGH THE EVENING HOURS WITH THE MOST INTENSE CELLS
REGENERATING OVER THE SWRN CWFA AND MOVING NEWD. WHILE LOCALLY HEAVY
RAINFALL LIKELY JUST ABOUT EVERYWHERE...AM KEEPING THE FFA IN PLACE
WHERE ANTECEDENT CONDITIONS MOST RIPE FOR FLASH FLOODING. SOME
LOCALIZED FFW EASILY POSSIBLE OUTSIDE THE BOX HOWEVER. WHILE QPF MAY
BE INDICATING A LITTLE LOWER THAN PREVIOUS FORECASTS...IT STILL
LOOKS LIKE AN AREA ACROSS CENTRAL MS/NERN LA COULD GET UP TO 5
INCHES OF RAINFALL WITH THIS EVENT... IN LIGHT OF THE 275% NORMAL
PWATS AND EFFICIENT RAINFALL PRODUCTION BEING OBSERVED IN PLACES
THIS AFTERNOON.

ALSO IN THE MIX TONIGHT...A DEEPENING SURFACE LOW(999MB) IN NRN TX
THAT IS PROGGED TO CROSS SWRN AR AS 995MB BY 06Z ON LATEST RUC AND
MOVE THROUGH CENTRAL/ERN AR EARLY THURSDAY MORNING. THIS LOW CREATES
A MORE FAVORABLE 0-1KM SHEAR PROFILE OVERNIGHT ACROSS OUR CENTRAL AND
SRN COUNTIES AND SHOULD RESULT IN A FEW NOCTURNAL TORNADOES...NOT
THAT UNCOMMON FOR PAST COOL SEASON SEVERE EPISODES. OUR BEST ESTIMATE
USING THE LOCAL WRF RUNS INDICATES BEST COMBINATION OF
SHEAR/INSTABILITY FOR AN AXIS FROM PORT GIBSON TO RALEIGH TO
MERIDIAN SWD ABOUT 00-07Z.

THEN...A DRY MID LEVEL PUNCH(50KTS AT 700MB) ARRIVES FROM THE W LATE
TONIGHT RIGHT ALONG I-20 BRINGING A SHARP END TO THE CONVECTION AS
THE UPPER JET SHIFTS OVERHEAD AND PUSHES BEST DIVERGENT ZONE INTO AL.
A MODERATELY STRONG WLY LOW LEVEL FLOW SHOULD PROVIDE A DECENT DAY
THURSDAY WITH SKIES BECOMING PARTLY TO MOSTLY SUNNY BEFORE MIDDAY.
SOMEWHAT COOLER AIR SETTLES IN FOR THURSDAY NIGHT WITH DIMINISHING
WINDS AND CONTINUED DRYING OUT. HAVE OPTED TO STAY ABOVE MAV MOS FOR
MAX TEMPS AND HAVE TAKEN A BLEND OF MET/MAV FOR OVERNIGHT LOWS
THROUGH FRIDAY./40/

LONGER TERM(FRIDAY THROUGH NEXT WEDNESDAY)...A WEAK MID-UPPER LEVEL
RIDGE BUILDS EAST ACROSS THE LOWER MISSISSIPPI RIVER VALLEY FOR
FRIDAY AHEAD OF LARGER AND MORE SUBSTANTIAL LONGWAVE TROUGH MOVING
INTO THE CENTRAL PLAINS FOR THE WEEKEND. OUR RAIN CHANCES WILL BEGIN
TO INCREASE SATURDAY AFTERNOON. THIS UPPER LEVEL TROUGH WILL SEND
SEVERAL DISTURBANCES ROTATING EAST AND ENCOMPASSING MUCH OF THE
MS VALLEY SATURDAY NIGHT/SUNDAY. THIS TROUGH WILL FORCE A SURFACE LOW
PRESSURE SYSTEM TO SHIFT EAST NORTHEAST ACROSS THE CENTRAL PLAINS AND
UP TOWARDS THE GREAT LAKES REGION...WHILE DRAGGING A COLD FRONT INTO
AND THROUGH OUR CWFA SATURDAY NIGHT. THIS WILL BRING SHOWERS...ALONG
WITH SOME THUNDERSTORMS...BACK INTO THE FORECAST AREA DURING THIS
TIME. MODELS DO CONTINUE TO INDICATE LIMITED INSTABILITY BUT STRONG
DEEP LAYER WIND SHEAR...70-90 KNOTS OF 0-6KM...ALONG AND AHEAD OF
THIS SYSTEM SATURDAY NIGHT INTO EARLY SUNDAY MORNING. BECAUSE OF THIS
I'LL CONTINUE TO MENTION THE POSSIBILITY OF SOME STRONG TO SEVERE
STORMS OVER THE FORECAST AREA IN THE HWO.

RAIN WILL MOVE OUT OF THE FORECAST AREA FROM WEST TO EAST SUNDAY
AFTERNOON INTO SUNDAY NIGHT...WITH CLOUDS GRADUALLY FOLLOWING SUITE.
HIGH PRESSURE WILL THEN BUILD EAST INTO THE REGION MONDAY THROUGH
WEDNESDAY.  A MUCH COOLER DRIER AIRMASS WILL FILTER INTO AND SETTLE
OVER THE FORECAST AREA DURING THIS TIME...RESULTING IN A RETURN TO
MORE TYPICAL MID-JANUARY-LIKE CONDITIONS OVER THE ARKLAMISS REGION
THROUGH MID-WEEK. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  73  44  64 / 100  13   5   2
MERIDIAN      57  74  44  66 / 100  34  10   2
VICKSBURG     57  72  42  65 / 100  10   2   3
HATTIESBURG   59  77  44  69 / 100  26   4   2
NATCHEZ       58  71  42  66 /  99   8   2   4
GREENVILLE    56  69  44  61 /  99  16   6   3
GREENWOOD     59  69  44  63 /  99  21  10   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR
MSZ018-019-025>052.

LA...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR
LAZ007>009-015-016-     023-025.

AR...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR ARZ074-075.

&&

22/28/19
Hazardous weather outlook, Jan 20, 8:05 PM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CST WED JAN 20 2010

LAZ024-026-MSZ053>066-072>074-220215-
CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
805 PM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING
WILL BE POSSIBLE TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE
AREA.

THE PRIMARY SEVERE WEATHER RISK WILL BE FROM DAMAGING WIND GUSTS...
TORNADOES AND LARGE HAIL TO THE SIZE OF GOLFBALLS. RAINFALL WILL
AVERAGE BETWEEN ONE AND TWO INCHES WITH LOCALLY HEAVY RAINFALL OF TWO
TO FOUR INCHES POSSIBLE. GIVEN THIS AMOUNT OF RAINFALL...THERE IS
ALSO THE POSSIBILITY FOR FLASH FLOODING. THE MAIN TIME PERIOD FOR
THIS ACTIVITY WILL BE FROM LATE EVENING THROUGH EARLY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE
MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL
FOR THE UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS
WEEKEND.

ARZ074-075-LAZ007>009-015-016-023-025-MSZ034>037-040>052-220215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
805 PM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME NORTHEAST
LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING
WILL BE POSSIBLE TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE
AREA. THE PRIMARY SEVERE WEATHER RISK WILL BE FROM DAMAGING WIND
GUSTS...TORNADOES AND LARGE HAIL TO THE SIZE OF GOLFBALLS. RAINFALL
WILL AVERAGE BETWEEN TWO AND THREE INCHES WITH LOCALLY HEAVY RAINFALL
OF THREE TO FIVE INCHES POSSIBLE. GIVEN THIS AMOUNT OF
RAINFALL...THERE IS ALSO THE POSSIBILITY FOR FLASH FLOODING AND A
FLASH FLOOD WATCH IS IN EFFECT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE
MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL
FOR THE UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS
WEEKEND.

MSZ018-019-025>033-038-039-220215-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-
805 PM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING
WILL BE POSSIBLE THIS EVENING THROUGH MUCH OF TONIGHT AS A POTENT
STORM SYSTEM MOVES ACROSS THE AREA.

THE PRIMARY SEVERE WEATHER RISK WILL BE FROM LARGE HAIL UP TO THE
SIZE OF GOLFBALLS BUT DAMAGING WIND GUSTS AND TORNADOES WILL ALSO BE
POSSIBLE. RAINFALL WILL AVERAGE AROUND TWO TO THREE INCHES WITH
LOCALLY HEAVY RAINFALL OF UP TO FIVE INCHES POSSIBLE. A FLASH FLOOD
WATCH IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE
MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL
FOR THE UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS
WEEKEND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Local storm report, Jan 20, 11:29 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1129 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     HAIL             BOLTON                  32.35N 90.46W
01/20/2010  E1.75 INCH       HINDS              MS   EMERGENCY MNGR

            NUMEROUS REPORTS OF GOLFBALL SIZED HAIL NEAR I-20

1128 PM     HAIL             RAYMOND                 32.26N 90.42W
01/20/2010  E1.75 INCH       HINDS              MS   EMERGENCY MNGR

            NUMEROUS REPORTS OF GOLFBALL SIZED HAIL NEAR NATCHEZ
            TRACE AND HWY 467

&&
Local storm report, Jan 20, 11:31 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             RAYMOND                 32.26N 90.42W
01/20/2010  E1.00 INCH       HINDS              MS   AMATEUR RADIO

            AT HINDS COMMUNITY COLLEGE

&&
Local storm report, Jan 20, 11:32 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1132 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      PURVIS                  31.14N 89.41W
01/20/2010                   LAMAR              MS   LAW ENFORCEMENT

            WATER FLOWING OVER MANY ROADS IN PURVIS

&&

JALLEN
Local storm report, Jan 20, 11:39 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1139 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             CLINTON                 32.34N 90.33W
01/20/2010  E1.00 INCH       HINDS              MS   TRAINED SPOTTER

&&

BRYANT
Local storm report, Jan 20, 11:43 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1143 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
01/20/2010                   WARREN             MS   AMATEUR RADIO

            VICKSBURG FIRE STATION NUMBER 5 ON THE SOUTH SIDE OF
            VICKSBURG EVACUATED DUE TO FLOODING. TIPPING BUCKET GAGE
            SHOWS 2.5 INCHES OF RAIN IN THE LAST HOUR.

&&
Local storm report, Jan 21, 12:16 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1216 AM CST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             CLINTON                 32.34N 90.33W
01/20/2010  E1.75 INCH       HINDS              MS   BROADCAST MEDIA

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 6:03 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence57 min
Jan 20, 6:04 PM CSTFlash Flood WarningJANMadison, Yazoo61 min
Jan 20, 6:30 PM CSTSevere Thunderstorm WarningJANMadison, Rankin33 min
Jan 20, 8:04 PM CSTFlash Flood WarningJANNeshoba116 min
Jan 20, 8:05 PM CSTSevere Thunderstorm WarningJANCopiah22 min
Jan 20, 8:08 PM CSTFlash Flood WarningJANClarke3 hr
Jan 20, 8:22 PM CSTFlash Flood WarningJANLamar3 hr
Jan 20, 8:33 PM CSTSevere Thunderstorm WarningJANHinds28 min
Jan 20, 9:28 PM CSTFlash Flood WarningJANJefferson Davis, Lawrence, Marion3 hr
Jan 20, 9:46 PM CSTFlash Flood WarningJANClaiborne, Issaquena, Warren4 hr
Jan 20, 10:00 PM CSTSevere Thunderstorm WarningJANWarren60 min
Jan 20, 10:56 PM CSTFlash Flood WarningJANClaiborne, Hinds, Madison, Yazoo5 hr
Jan 20, 11:01 PM CSTSevere Thunderstorm WarningJANClaiborne, Hinds44 min
Jan 20, 11:23 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin49 min
Jan 20, 11:35 PM CSTTornado WarningJANHinds, Rankin25 min
Jan 20, 11:46 PM CSTFlash Flood WarningJANAdams, Claiborne, Jefferson119 min
Jan 20, 11:55 PM CSTFlash Flood WarningJANHinds, Madison, Rankin4 hr
Jan 21, 12:32 AM CSTFlash Flood WarningJANHolmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more3 hr
Jan 21, 12:55 AM CSTFlash Flood WarningJANClaiborne, Copiah, Hinds, Jefferson, Rankin, Simpson109 min
Jan 21, 1:23 AM CSTTornado WarningJANCopiah, Simpson35 min
Jan 21, 1:52 AM CSTSevere Thunderstorm WarningJANSimpson, Smith34 min
Jan 21, 2:11 AM CSTAreal Flood WarningJANClaiborne, Warren3 hr
Jan 21, 3:27 AM CSTAreal Flood WarningJANClaiborne, Hinds, Madison3 hr
Jan 21, 4:49 AM CSTLake Wind AdvisoryJANBolivar, Grenada, Humphreys, Issaquena, Leflore, Madison and 4 more11 hr
Jan 21, 6:56 AM CSTRiver Flood WarningJANLeake60 hr
Jan 21, 7:01 AM CSTRiver Flood WarningJANNeshoba8 days
Jan 21, 10:10 AM CSTRiver Flood WarningJANLeake8 days
Jan 21, 10:10 AM CSTRiver Flood WarningJANLeake12 days
Jan 21, 10:57 AM CSTFlash Flood WarningJANJones12 hr

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.